Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 212, NWS Pueblo, CO

July 24, 2016Huerfano County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 24, 2016, 4:46 PM MDT for Huerfano County, Pueblo County, Colorado. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2016, 4:46 PM MDT (22:46 UTC)
Expired
Jul 24, 2016, 5:01 PM MDT
In force
15 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Huerfano County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-345 J/kg
Mixed-layer LCL
2128 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

841 
WUUS55 KPUB 242246
SVRPUB
COC055-101-242330-
/O.NEW.KPUB.SV.W.0212.160724T2246Z-160724T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT SUN JUL 24 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEASTERN COLORADO...
  NORTHEASTERN HUERFANO COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 530 PM MDT

* AT 446 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES NORTH OF
  WALSENBURG...OR 27 MILES SOUTH OF PUEBLO...MOVING NORTHEAST AT 15
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLORADO CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3774 10482 3798 10479 3805 10446 3772 10449
TIME...MOT...LOC 2246Z 212DEG 12KT 3787 10466 

HAIL...1.00IN
WIND...60MPH
 
$$
SR
2 follow-up statements
730 
WWUS55 KPUB 242254
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT SUN JUL 24 2016

COC055-101-242330-
/O.CON.KPUB.SV.W.0212.000000T0000Z-160724T2330Z/
PUEBLO CO-HUERFANO CO-
454 PM MDT SUN JUL 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTH CENTRAL PUEBLO AND NORTHEASTERN HUERFANO COUNTIES...

AT 453 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES NORTH OF
WALSENBURG...OR 25 MILES SOUTH OF PUEBLO...MOVING NORTHEAST AT 15
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL PUEBLO AND NORTHEASTERN HUERFANO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3774 10479 3797 10474 3805 10446 3772 10449
TIME...MOT...LOC 2253Z 212DEG 12KT 3789 10464 

HAIL...1.00IN
WIND...60MPH
 
$$

SR
844 
WWUS55 KPUB 242301
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT SUN JUL 24 2016

COC055-101-242311-
/O.CAN.KPUB.SV.W.0212.000000T0000Z-160724T2330Z/
PUEBLO CO-HUERFANO CO-
501 PM MDT SUN JUL 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PUEBLO AND
NORTHEASTERN HUERFANO COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3774 10479 3797 10474 3805 10446 3772 10449
TIME...MOT...LOC 2259Z 212DEG 12KT 3791 10462 

$$

SR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:13 PM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 24, 3:13 PM MDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
313 PM MDT SUN JUL 24 2016

.SHORT TERM...(This evening through Monday)
Issued at 239 PM MDT Sun Jul 24 2016

Convection developing on schedule over the mountains and I-25
corridor this afternoon, with a few storms spreading eastward along
the NM border as of 21z. Farther west, already hints of drier air
working into wrn CO, as convection looks fairly sparse along and
west of the Continental Divide. Over the eastern mountains and
plains late this afternoon and this evening, expect convection
coming off the mountains to congeal into another broken line as it
moves east of I-25, and with CAPES in the 1000-2000 J/KG range, a
couple strong/severe storms will be possible. Weakly organized MCS
then shifts slowly into KS by 06z, while most mountain convection
fades after sunset as best upper forcing shifts onto the plains.
Suspect NAM and GFS are holding on to convection a little too long
this evening and overnight, as mesoscale models shift activity
quickly in to KS by 03z, with only a few -shra lingering until 06z,
and will taper pops off slightly quicker than previous forecast.

On Monday, upper ridge slowly pushes westward through NM, with wly
flow bringing some slightly drier air into the region, especially
across nrn and western portions of the state. Suspect best
convective coverage will be over the east slopes of the Sangres and
along the NM border, as deeper moisture holds on and low level flow
stays weakly se. Far eastern plains may see very little in the way
of storms as old frontal boundary will lift northward into NE CO by
afternoon, keeping best moisture convergence fairly far to our
north. Max temps Mon look very similar to today most locations, with
readings near to slightly above seasonal averages.

.LONG TERM...(Monday night through Sunday)
Issued at 239 PM MDT Sun Jul 24 2016

The extended forecast remains unchanged with active weather
expected to continue, with the only down day being Wednesday.
Ensemble spreads are generally small with the overall pattern
with differences in the fine details.

Monday night through Tuesday...upper level high pressure overhead
will be retrograding west into the Great Basin by Tuesday night.
An upper disturbance will be transitioning across the region
Monday night with showers and thunderstorms ongoing over the
mountains, east into the I-25 corridor. Models are favoring the
eastern mountains, east across the Raton Mesa along the New Mexico
border. Expect activity to shift south and east overnight while
dissipating as it moves away from the area. Locally heavy rainfall
will be possible with flash flooding on burn scars a concern.

As the upper high retrogrades on Tuesday, another strong
disturbance will rotate south across Colorado. Initial storm
development will be over the mountains, and will shift eastward
across the plains during the evening hours. Abundant moisture and
southeasterly low level flow should help focus activity over the
eastern mountains, east into the I-25 corridor during the evening,
before this activity spreads east and dissipates overnight.
Locally heavy rainfall will once again be possible with flash
flooding on burn scars a continued threat. Small hail and
gusty outflow winds will also be possible, but lack of shear and
instability should keep storms from becoming severe.

Wednesday...the upper level high will take residence over the
Great Basin by Wednesday. Weak energy and residual moisture caught
under the upper high will likely lead to a few showers and
thunderstorms over the mountains during the afternoon and evening
hours. Lack of steering flow and forcing should keep coverage to a
minimum and anchored to the terrain.

Thursday through Sunday...the upper level high will continue to
sit over the Great Basin while a broad upper trough takes shape
over the Ohio Valley. This will force flow aloft northwesterly
with several disturbances moving across Colorado late in the week
and through the weekend. Each will bring the increased chances for
showers and thunderstorms. Steering flows will allow convection to
transition off the mountains and across the plains. Locally heavy
rainfall will be possible under stronger storms. Outflow
boundaries and fronts, which models are having a hard time with,
will likely pool moisture over the plains and increase shower and
thunderstorm chances.

Temperatures are forecast to remain hot across the region through
the extended period. While highs will be slightly cooler, they are
still expected to be in the mid to upper 90s across the plains.
Mozley

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 239 PM MDT Sun Jul 24 2016

Scattered tsra will continue across the area from late this
afternoon into the evening, with storms shifting east into KS after
03z.  Will carry a VCTS mention at all taf sites until 03z-04z, and
may need to include a tempo group for tsra at KPUB 21z-23z as
convective line comes off the mountains. Convection then slides east
across the plains this evening, with clearing skies and VFR
conditions overnight. On Monday, convection again develops over the
mountains beginning around 18z, with the usual drift toward all taf
sites after 20z.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, Jul 24, 11:34 AM MDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1134 AM MDT SUN JUL 24 2016

COZ058>089-093>099-251745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1134 AM MDT SUN JUL 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS
AFTERNOON...THEN SPREAD ACROSS MOST VALLEYS AND THE EASTERN PLAINS
LATE THIS AFTERNOON INTO THE EVENING. A FEW STORMS ALONG THE
INTERSTATE 25 CORRIDOR AND ACROSS THE EASTERN PLAINS MAY BECOME
SEVERE...WITH FREQUENT LIGHTNING...WIND GUSTS OVER 60 MPH AND
HAIL UP TO GOLFBALL SIZE. STORMS MAY ALSO PRODUCE HEAVY RAINFALL
WITH A THREAT OF FLASH FLOODING...ESPECIALLY OVER AREA BURN SCARS.
OVER THE MOUNTAINS AND INTERIOR VALLEYS...THE PRIMARY THREATS FROM
THUNDERSTORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL...WITH
SOME SMALL HAIL ALSO POSSIBLE. THUNDERSTORMS WILL GRADUALLY END
FROM WEST TO EAST LATE THIS EVENING...WITH A FEW STORMS LINGERING
PAST MIDNIGHT NEAR THE KANSAS BORDER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS
FROM STORMS WILL BE LIGHTNING...WIND GUSTS UP TO 50 MPH AND
LOCALLY HEAVY RAIN. SOME OF THE STRONGER STORMS WILL ALSO BE
CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. SLOW MOVING
STRONG STORMS COULD CAUSE FLASH FLOODING CONCERNS...IF THEY OCCUR
OVER URBAN AREAS OR BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MAJORITY OF
SOUTHERN COLORADO.

10/28

In the hours before

Special weather statement, Jul 24, 2:16 PM MDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
216 PM MDT SUN JUL 24 2016

COZ081-082-085-242100-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-PIKES PEAK ABOVE 11000 FT CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
216 PM MDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT...
SOUTHEASTERN TELLER AND SOUTHWESTERN EL PASO COUNTIES UNTIL 300 PM
MDT...

AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF FORT CARSON...OR 10 MILES SOUTHWEST OF COLORADO
SPRINGS...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN COLORADO SPRINGS...FOUNTAIN...SECURITY...FORT CARSON...
SCHRIEVER AFB...SECURITY-WIDEFIELD...STRATMOOR AND HANOVER.

LAT...LON 3857 10492 3879 10502 3885 10452 3859 10449
TIME...MOT...LOC 2016Z 265DEG 16KT 3870 10490

EP
Special weather statement, Jul 24, 2:17 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
217 PM MDT SUN JUL 24 2016

COZ094-099-242100-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
217 PM MDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND WEST
CENTRAL BACA COUNTIES UNTIL 300 PM MDT...

AT 217 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KIM...OR 41 MILES NORTHEAST OF DES MOINES...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KIM.

LAT...LON 3711 10341 3729 10343 3736 10297 3709 10294
TIME...MOT...LOC 2017Z 265DEG 16KT 3721 10333

EP
Special weather statement, Jul 24, 3:42 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
342 PM MDT SUN JUL 24 2016

COZ094-099-242230-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
342 PM MDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND
SOUTHWESTERN BACA COUNTIES UNTIL 430 PM MDT...

AT 342 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF KIM...OR 32 MILES NORTHEAST OF DES MOINES...MOVING
EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS AND SOUTHWESTERN BACA COUNTIES.

LAT...LON 3720 10342 3723 10295 3700 10294 3700 10344
TIME...MOT...LOC 2142Z 272DEG 20KT 3704 10336

EP
Special weather statement, Jul 24, 3:49 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT SUN JUL 24 2016

COZ085-242230-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
349 PM MDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL
430 PM MDT...

AT 349 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TRUCKTON...OR 33 MILES NORTHEAST OF PUEBLO...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRUCKTON.

LAT...LON 3854 10405 3853 10406 3856 10434 3874 10433
      3875 10405
TIME...MOT...LOC 2149Z 272DEG 20KT 3865 10424

EP
Special weather statement, Jul 24, 4:03 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
403 PM MDT SUN JUL 24 2016

COZ086>088-242245-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
403 PM MDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUEBLO...NORTH
CENTRAL LAS ANIMAS AND NORTHEASTERN HUERFANO COUNTIES UNTIL 445 PM
MDT...

AT 403 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF WALSENBURG...OR 32 MILES SOUTH OF PUEBLO...MOVING EAST
AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
PUEBLO...NORTH CENTRAL LAS ANIMAS AND NORTHEASTERN HUERFANO COUNTIES.

LAT...LON 3772 10483 3790 10481 3791 10430 3764 10432
TIME...MOT...LOC 2203Z 274DEG 19KT 3781 10473

EP
Special weather statement, Jul 24, 4:43 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
443 PM MDT SUN JUL 24 2016

COZ086>088-242330-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
443 PM MDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUEBLO...NORTH
CENTRAL LAS ANIMAS AND NORTHEASTERN HUERFANO COUNTIES UNTIL 530 PM
MDT...

AT 443 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTH OF WALSENBURG...OR 29 MILES SOUTH OF PUEBLO...MOVING
NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
PUEBLO...NORTH CENTRAL LAS ANIMAS AND NORTHEASTERN HUERFANO COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3773 10479 3818 10466 3815 10421 3760 10440
TIME...MOT...LOC 2243Z 231DEG 15KT 3785 10470

SR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:38 PM MDTSevere Thunderstorm WarningPUBKiowa20 min
Jul 23, 7:50 PM MDTSpecial Weather StatementPUBBent, Crowley, Otero55 min
Jul 23, 8:07 PM MDTSevere Thunderstorm WarningPUBBent, Otero38 min
Jul 23, 8:47 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers40 min
Jul 24, 2:16 PM MDTSpecial Weather StatementPUBEl Paso44 min
Jul 24, 2:17 PM MDTSpecial Weather StatementPUB43 min
Jul 24, 3:42 PM MDTSpecial Weather StatementPUB48 min
Jul 24, 3:49 PM MDTSpecial Weather StatementPUBEl Paso41 min
Jul 24, 4:03 PM MDTSpecial Weather StatementPUBHuerfano42 min
Jul 24, 4:43 PM MDTSpecial Weather StatementPUBPueblo47 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.